Alert archive / Arizona / Dust Storm Warnings in 2014
Dust Storm Warning 2, NWS Tucson, AZ
NWS Tucson, AZ issued this dust storm warning at Jul 7, 2014, 4:38 PM MST for Cochise County, Arizona. It was in force for 82 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jul 7, 2014, 4:38 PM MST (23:38 UTC)
- Expired
- Jul 7, 2014, 6:00 PM MST
- In force
- 82 min
- Issued by
- NWS Tucson, AZ
County Cochise County, AZ
The radar
The Tucson radar (KEMX), 83 km from the middle of the area, began a volume at 23:41 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Tuscon, AZ (KDMA), launched 12:00Z, 11.6 hours before the alert went out and 113 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 253 J/kg
- Mixed-layer CIN
- -64 J/kg
- Mixed-layer LCL
- 1603 m above ground
- 0-6 km bulk shear
- 20 kt
- 0-1 km storm-relative helicity
- 36 m²/s²
- 0-3 km storm-relative helicity
- 38 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.1
The text
As transmitted, in the capitals the NWS used until 2016.
409 WWUS75 KTWC 072338 NPWTWC URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE TUCSON AZ 438 PM MST MON JUL 7 2014 AZZ508-080100- /O.NEW.KTWC.DS.W.0002.140707T2338Z-140708T0100Z/ EASTERN COCHISE COUNTY BELOW 5000 FEET- INCLUDING THE CITY OF...WILLCOX 438 PM MST MON JUL 7 2014 ...DUST STORM WARNING IN EFFECT UNTIL 6 PM MST THIS EVENING... THE NATIONAL WEATHER SERVICE IN TUCSON HAS ISSUED A DUST STORM WARNING FOR EASTERN COCHISE COUNTY...WHICH IS IN EFFECT UNTIL 6 PM MST THIS EVENING. * IMPACTS...BLOWING DUST WILL RESTRICT VISIBILITIES TO BELOW ONE QUARTER OF A MILE WITH LOCALIZED VISIBILITIES AS LOW AS ZERO ESPECIALLY ALONG I-10 IN THE SAN SIMON AND BOWIE AREAS. THIS BLOWING DUST WILL RESULT IN A SIGNIFICANT HAZARD TO MOTORISTS. * TIMING...STRONG AND GUSTY THUNDERSTORM OUTFLOW WINDS ARE EXPECTED INTO THE EARLY EVENING HOURS. THESE OUTFLOW WINDS WILL PUSH WESTWARD ACROSS EASTERN COCHISE COUNTY. * WINDS...WIND GUSTS OF 40 MPH ARE EXPECTED WITH THESE THUNDERSTORM OUTFLOWS AS THEY PUSH WESTWARD. * VISIBILITY...AREAS OF DENSE BLOWING DUST WILL RESTRICT VISIBILITIES TO BELOW ONE QUARTER OF A MILE. * FOR A DETAILED VIEW OF THE HAZARD AREA...VISIT WEATHER.GOV/TUCSON AND CLICK ON THE DETAILED HAZARDS TAB PRECAUTIONARY/PREPAREDNESS ACTIONS... A DUST STORM WARNING MEANS SEVERELY LIMITED VISIBILITIES ARE EXPECTED WITH BLOWING DUST. BLOWING DUST CAN QUICKLY REDUCE VISIBILITY...CAUSING ACCIDENTS THAT MAY INVOLVE CHAIN COLLISIONS AND MULTIPLE PILEUPS. IF DENSE DUST IS OBSERVED BLOWING ACROSS OR APPROACHING A ROADWAY...PULL YOUR VEHICLE OFF THE PAVEMENT AS FAR AS POSSIBLE TO STOP. TURN OFF THE LIGHTS...SET THE EMERGENCY BRAKE...AND TAKE YOUR FOOT OFF OF THE BRAKE PEDAL TO ENSURE BRAKE LIGHTS ARE NOT ILLUMINATED. PERSONS WITH RESPIRATORY PROBLEMS SHOULD STAY INDOORS UNTIL THE STORM PASSES. STAY TUNED TO NOAA WEATHER RADIO...COMMERCIAL RADIO OR TELEVISION STATIONS...OR YOUR CABLE TELEVISION PROVIDER FOR LATER STATEMENTS CONCERNING THIS DUST STORM. && $$ VISIT US ON FACEBOOK...TWITTER...YOUTUBE...AND AT WEATHER.GOV/TUCSON
1 follow-up statement
630 WWUS75 KTWC 080056 NPWTWC URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE TUCSON AZ 556 PM MST MON JUL 7 2014 AZZ508-080200- /O.EXP.KTWC.DS.W.0002.000000T0000Z-140708T0100Z/ EASTERN COCHISE COUNTY BELOW 5000 FEET- INCLUDING THE CITY OF...WILLCOX 556 PM MST MON JUL 7 2014 ...DUST STORM WARNING WILL EXPIRE AT 6 PM MST THIS EVENING... THE DUST STORM WARNING WILL EXPIRE AT 6 PM MST THIS EVENING. THE THREAT FOR BLOWING DUST REDUCING VISIBILITIES BELOW ONE QUARTER OF A MILE HAS DIMINISHED...THUS THE DUST STORM WARNING HAS BEEN ALLOWED TO EXPIRE. HOWEVER...LOCALIZED BLOWING DUST BRIEFLY REDUCING VISIBILITY WILL REMAIN POSSIBLE FOR THE NEXT HOUR OR SO. * FOR A DETAILED VIEW OF THE HAZARD AREA...VISIT WEATHER.GOV/TUCSON AND CLICK ON THE DETAILED HAZARDS TAB $$ VISIT US ON FACEBOOK...TWITTER...YOUTUBE...AND AT WEATHER.GOV/TUCSON
What forecasters said that day
The local office's own words before this dust storm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tucson, AZ wrote its last area forecast discussion before this dust storm warning went out at Jul 7, 2:33 PM MST, 2 hours 5 minutes earlier.
Area forecast discussion, Jul 7, 2:33 PM MST, 2 hours 5 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TUCSON AZ 233 PM MST MON JUL 7 2014 .SYNOPSIS...A WEAK DISTURBANCE WILL HELP ENHANCE THE RAIN CHANCES WITH ELEVATED THUNDERSTORM ACTIVITY THROUGH TUESDAY. SOME STORMS WILL GENERATE HEAVY RAINFALL AND GUSTY WINDS. THEREAFTER...WE SHOULD KEEP ENOUGH MOISTURE IN THE AREA FOR A CHANCE OF THUNDERSTORMS INTO NEXT WEEKEND. && .DISCUSSION...A WEAK DISTURBANCE WAS HELPING TRIGGER THUNDERSTORMS TODAY AS THE AIR MASS OVER SOUTHEAST ARIZONA REMAINED VERY MOIST. THE STORMS HAD DEVELOPED RATHER EARLY IN THE DAY WITH HEAVY DOWNPOURS AND LOCALIZED FLOODING BEING THE MAIN CONCERN. THE STORMS WILL CONTINUE TO TRACK SOUTHWARD THROUGH THE EVENING. MODELS SHOWED THE DISTURBANCE ROTATING THROUGH NORTHERN MEXICO AROUND THE BASE OF THE UPPER HIGH CENTERED OVER UTAH TONIGHT INTO TUESDAY. THAT SAID...THIS FEATURE WILL CONTINUE TO AFFECT THE AREA WITH LINGERING SHOWERS AND THUNDERSTORMS EXPECTED TONIGHT INTO TUESDAY. THEREAFTER...THE TREND IN THUNDERSTORM ACTIVITY SHOULD BE DOWN A BIT COMPARED TO TODAY AND TUESDAY AS THE INFLUENCE OF THIS DISTURBANCE LESSENS. MODELS SUGGEST THAT THE FLOW PATTERN WILL BECOME MORE FAVORABLE FOR ELEVATED THUNDERSTORM ACTIVITY STARTING THIS WEEKEND INTO EARLY NEXT WEEK. && .AVIATION...VALID THRU 09/00Z. SCTD SHRA/TSRA THRU 08/04Z WITH LCL MVFR CONDS NR +TSRA. CLOUD BASES MOSTLY 7-11 KFT AGL WITH LCLY LWR CONDS NEAR +TSRA. SURFACE WINDS MOSTLY LESS THAN 10 KTS...EXCEPT TO 35 KTS NR TSRA OUTFLOWS. ISOLD SHRA/TSRA THRU TONIGHT INCREASING TO SCTD COVERAGE AGAIN AFT 08/19Z. AVIATION DISCUSSION NOT UPDATED FOR TAF AMENDMENTS. CERNIGLIA && .FIRE WEATHER...VERY ACTIVE CONVECTION THIS EVENING AND AGAIN TUESDAY WITH SCATTERED TO WIDESPREAD SHOWERS AND THUNDERSTORMS ACROSS SOUTHEAST ARIZONA. LOCALIZED HEAVY RAINS ARE EXPECTED WITH THE STORMS DUE TO THE MOIST ATMOSPHERE AND SLOW STORM MOTION. TUESDAY HAS A BETTER THREAT OF STRONG GUSTY OUTFLOWS. THE DAILY CYCLE OF SHOWERS AND THUNDERSTORMS WILL BE AROUND WEDNESDAY INTO NEXT WEEKEND...WITH A SLIGHT DOWNTURN THURSDAY AND FRIDAY AND UPWARD TREND THIS WEEKEND. WINDS THROUGH THE NEXT SEVEN DAYS WILL BE GENERALLY LESS THAN 15 MPH WITH THE EXCEPTION OF STRONG GUSTY OUTFLOW WINDS UNDER AND AROUND ANY THUNDERSTORMS. CERNIGLIA && .TWC WATCHES/WARNINGS/ADVISORIES...NONE. && VISIT US ON FACEBOOK...TWITTER...YOUTUBE...AND AT WEATHER.GOV/TUCSON
In the hours before
Special weather statement, Jul 7, 11:29 AM MST, 5 hours 9 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE TUCSON AZ 1129 AM MST MON JUL 7 2014 AZZ503-507-513-071915- DRAGOON/MULE/HUACHUCA AND SANTA RITA MOUNTAINS INCLUDING BISBEE/CANELO HILLS/MADERA CANYON AZ-UPPER SAN PEDRO RIVER VALLEY INCLUDING SIERRA VISTA/BENSON AZ-UPPER SANTA CRUZ RIVER AND ALTAR VALLEYS INCLUDING NOGALES AZ- 1129 AM MST MON JUL 7 2014 ...SIGNIFICANT WEATHER ADVISORY FOR EASTERN SANTA CRUZ COUNTY UNTIL 1215 PM MST... AT 1120 AM MST...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A CLUSTER OF STRONG THUNDERSTORMS WITH SMALL HAIL...HEAVY RAINFALL AND STRONG WINDS FROM NEAR SONOITA SOUTH TO AROUND PATAGONIA. THE GENERAL AREA OF THUNDERSTORMS WAS MOVING SOUTH TO SOUTHEAST AT 15 MPH. SMALL HAIL AND WIND GUSTS UP TO 50 MPH ARE EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN. LAT...LON 3135 11048 3134 11096 3172 11084 3172 11048 TIME...MOT...LOC 1827Z 313DEG 16KT 3149 11063
Special weather statement, Jul 7, 1:17 PM MST, 3 hours 21 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE TUCSON AZ 117 PM MST MON JUL 7 2014 AZZ502-504-072100- TOHONO O'ODHAM NATION INCLUDING SELLS AZ-TUCSON METRO AREA INCLUDING TUCSON/GREEN VALLEY/MARANA/VAIL AZ- 117 PM MST MON JUL 7 2014 ...SIGNIFICANT WEATHER ADVISORY FOR EASTERN PIMA COUNTY UNTIL 200 PM MST... AT 114 PM MST...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 8 MILES NORTHEAST OF THREE POINTS...OR 15 MILES SOUTHWEST OF TUCSON...MOVING EAST AT 10 MPH. WIND GUSTS UP TO 50 MPH ARE EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN. AREAS AFFECTED BY THIS STORM INCLUDE...TUCSON...SAHUARITA...SAN XAVIER MISSION...TUCSON INTERNATIONAL AIRPORT...SOUTH TUCSON AND DAVIS-MONTHAN AIR FORCE BASE. LAT...LON 3194 11094 3210 11130 3236 11124 3228 11083 TIME...MOT...LOC 2017Z 285DEG 7KT 3213 11115 GL
Local storm report, Jul 7, 1:57 PM MST, 2 hours 41 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TUCSON AZ
157 PM MST MON JUL 07 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1250 PM TSTM WND DMG 4 WNW TUCSON 32.26N 111.01W
07/07/2014 PIMA AZ BROADCAST MEDIA
TREES DOWN AT SILVERBELL AND GRANT. TIME ESTIMATED FROM
RADAR.
&&
EVENT NUMBER TWC1400036
GLLocal storm report, Jul 7, 2:36 PM MST, 2 hours 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TUCSON AZ
236 PM MST MON JUL 07 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0200 PM FLASH FLOOD NOGALES 31.36N 110.93W
07/07/2014 SANTA CRUZ AZ EMERGENCY MNGR
NOGALES WASH HAD TOPPED ITS BANKS IN SPOTS CAUSING
STREET FLOODING IN NOGALES
&&
EVENT NUMBER TWC1400037
KDLocal storm report, Jul 7, 3:10 PM MST, 1 hour 28 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TUCSON AZ
310 PM MST MON JUL 07 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0305 PM FLASH FLOOD CORONA DE TUCSON 31.95N 110.77W
07/07/2014 PIMA AZ BROADCAST MEDIA
FLASH FLOOD AT SAHUARITA ROAD AND HOUGHTON ROAD.
&&
EVENT NUMBER TWC1400038
GLSpecial weather statement, Jul 7, 4:16 PM MST, 22 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE TUCSON AZ 416 PM MST MON JUL 7 2014 AZZ509-510-080000- UPPER GILA RIVER AND ARAVAIPA VALLEYS INCLUDING CLIFTON/SAFFORD AZ-WHITE MOUNTAINS OF GRAHAM AND GREENLEE COUNTIES INCLUDING HANNAGAN MEADOW AZ- 416 PM MST MON JUL 7 2014 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN GREENLEE AND EASTERN GRAHAM COUNTIES UNTIL 500 PM MST... AT 415 PM MST...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 10 MILES NORTHEAST OF MORENCI...OR 36 MILES NORTHEAST OF SAFFORD...MOVING SOUTHWEST AT 15 MPH. ANOTHER STRONG STORM WAS LOCATED NEAR FRANKLIN. HAIL UP TO THE SIZE OF PENNIES AND WIND GUSTS UP TO 50 MPH ARE EXPECTED WITH THESE STORMS...ALONG WITH HEAVY RAIN AND FREQUENT DANGEROUS LIGHTNING. AREAS AFFECTED BY THESE STORMS INCLUDE...MORENCI...CLIFTON...GUTHRIE...SOLOMON...DUNCAN AND FRANKLIN. STRONG OUTFLOW WIND COULD REACH THE SOLOMON AND SAFFORD AREA BY 5 PM. LAT...LON 3253 10959 3322 10976 3341 10908 3254 10907 TIME...MOT...LOC 2314Z 039DEG 15KT 3316 10924 KD
The office that day
Everything else NWS Tucson, AZ issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 7, 11:01 AM MST | Severe Thunderstorm Warning | TWC | Santa Cruz | 29 min |
| Jul 7, 11:29 AM MST | Special Weather Statement | TWC | Santa Cruz | 46 min |
| Jul 7, 12:33 PM MST | Severe Thunderstorm Warning | TWC | Pima | 42 min |
| Jul 7, 12:54 PM MST | Flash Flood Warning | TWC | Santa Cruz | 3 hr |
| Jul 7, 1:17 PM MST | Special Weather Statement | TWC | 43 min | |
| Jul 7, 1:45 PM MST | Areal Flood Advisory | TWC | Pima | 2 hr |
| Jul 7, 2:12 PM MST | Flash Flood Warning | TWC | Pima | 2 hr |
| Jul 7, 2:58 PM MST | Areal Flood Advisory | TWC | Cochise | 2 hr |
| Jul 7, 4:16 PM MST | Special Weather Statement | TWC | Greenlee | 44 min |
| Jul 7, 4:58 PM MST | Severe Thunderstorm Warning | TWC | Graham | 62 min |
Nearby
Dust Storm Warnings in Arizona, 2014Every dust storm warning in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.